Klonopin Sexual Side Effects
Clinical studies have shown that Klonopin can cause certain sexual side effects, such as changes in sex drive, ejaculation problems, and impotence. If you experience any of these Klonopin sexual side effects, talk with your healthcare provider. He or she may be able to recommend treatment, or may suggest changing your Klonopin dosage or switching to a different medication for your condition.
Klonopin Sexual Side Effects: An OverviewKlonopin® (clonazepam), like many other medications, is known to cause certain sexual side effects. These Klonopin sexual side effects may include:
- Changes in sex drive (also known as libido)
- Ejaculation problems
- Impotence (also known as erectile dysfunction or ED)
Klonopin and Sex DriveIn studies, people taking Klonopin reported changes in sex drive, including an increased or decreased sex drive. These problems were rare, with less than 1 percent of people reporting these Klonopin side effects.
Klonopin and Ejaculation ProblemsKlonopin is also known to cause ejaculatory problems in men. In clinical studies where the side effects of Klonopin were documented, up to 2 percent of men taking Klonopin for panic disorder treatment reported problems with delayed ejaculation.
Klonopin and ImpotenceKlonopin is known to cause impotence in men. Impotence is often defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. In clinical studies where the side effects of Klonopin were documented, impotence occurred in up to 3 percent of men taking Klonopin for panic disorder.
Klonopin Sexual Side Effects: SummaryIt is possible that Klonopin sexual side effects occur more frequently than reported in the clinical studies. Because people are embarrassed and hesitant to discuss sexual problems, it is usually assumed that sexual problems are actually more common than the studies suggest.
It is impossible for your healthcare provider to know whether you will develop any of these Klonopin sexual side effects. Also, if a person does develop sexual side effects, it is challenging to know whether these problems are caused by the condition being treated or by Klonopin itself. This is because sexual symptoms are common with the conditions that Klonopin treats.
If you develop sexual side effects while taking Klonopin, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your sexual side effects, he or she may also recommend that you adjust your Klonopin dosage or try another panic disorder or epilepsy medication.